Alert archive / Minnesota / Freeze Warnings in 2010

Freeze Warning 1, NWS Twin Cities, MN

May 8, 201042 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this freeze warning at May 8, 2010, 3:48 AM CDT for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at May 9, 2010, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2010, 3:48 AM CDT (08:48 UTC)
In effect from
May 9, 2010, 3:00 AM CDT
Expired
May 9, 2010, 9:00 AM CDT
In force
6 hr
Issued by
NWS Twin Cities, MN
All 51 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WWUS73 KMPX 080848
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 AM CDT SAT MAY 8 2010

...A FREEZE WARNING IS IN EFFECT FOR LATE TONIGHT THROUGH MID
MORNING SUNDAY...

.HIGH PRESSURE SETTLING OVER THE AREA TONIGHT WILL RESULT IN CLEAR
SKIES AND CALM WINDS ACROSS THE REGION. THIS WILL ALLOW
TEMPERATURES TO FALL OFF QUICKLY TONIGHT...EVENTUALLY SETTLING
BELOW FREEZING FOR ALL BUT THE HIGHLY URBANIZED AREAS OF THE TWIN
CITIES. THOSE WITH TENDER VEGETATION SHOULD PROTECT THEM BY EITHER
BRINGING THEM INDOORS OR COVERING THEM UP.

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
081700-
/O.NEW.KMPX.FZ.W.0001.100509T0800Z-100509T1400Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
348 AM CDT SAT MAY 8 2010

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY. 

* TEMPERATURES...WILL FALL BELOW FREEZING LATE TONIGHT THROUGH THE
  MID MORNING SUNDAY.

* IMPACTS...SENSITIVE PLANTS SHOULD BE PROTECTED BY EITHER
  BRINGING THEM INDOORS OR COVERING THEM UP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
093 
WWUS73 KMPX 081631
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1131 AM CDT SAT MAY 8 2010

...A FREEZE WARNING IS IN EFFECT FOR LATE TONIGHT THROUGH MID
MORNING SUNDAY...

.HIGH PRESSURE SETTLING OVER THE AREA TONIGHT WILL RESULT IN
CLEAR SKIES AND CALM WINDS ACROSS THE REGION. THIS WILL ALLOW
TEMPERATURES TO FALL OFF QUICKLY TONIGHT...EVENTUALLY SETTLING
BELOW FREEZING FOR ALL BUT THE HIGHLY URBANIZED AREAS OF THE TWIN
CITIES. THOSE WITH TENDER VEGETATION SHOULD PROTECT THEM BY
EITHER BRINGING THEM INDOORS OR COVERING THEM UP.

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
090445-
/O.CON.KMPX.FZ.W.0001.100509T0800Z-100509T1400Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1131 AM CDT SAT MAY 8 2010

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURES...WILL FALL BELOW FREEZING LATE TONIGHT THROUGH 
  THE MID MORNING SUNDAY. 

* IMPACTS...SENSITIVE PLANTS SHOULD BE PROTECTED BY EITHER 
  BRINGING THEM INDOORS OR COVERING THEM UP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JLT
430 
WWUS73 KMPX 090313
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1013 PM CDT SAT MAY 8 2010

...A FREEZE WARNING IS IN EFFECT FOR LATE TONIGHT THROUGH MID
MORNING SUNDAY...

.HIGH PRESSURE SETTLING OVER THE AREA TONIGHT WILL RESULT IN
CLEAR SKIES AND CALM WINDS ACROSS THE REGION. THIS WILL ALLOW
TEMPERATURES TO FALL OFF QUICKLY TONIGHT...EVENTUALLY SETTLING
BELOW FREEZING FOR ALL BUT THE HIGHLY URBANIZED AREAS OF THE TWIN
CITIES. THOSE WITH TENDER VEGETATION SHOULD PROTECT THEM BY
EITHER BRINGING THEM INDOORS OR COVERING THEM UP.

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
091115-
/O.CON.KMPX.FZ.W.0001.100509T0800Z-100509T1400Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1013 PM CDT SAT MAY 8 2010

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURES...WILL FALL BELOW FREEZING LATE TONIGHT THROUGH 
  THE MID MORNING SUNDAY. 

* IMPACTS...SENSITIVE PLANTS SHOULD BE PROTECTED BY EITHER 
  BRINGING THEM INDOORS OR COVERING THEM UP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
176 
WWUS73 KMPX 090936
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
436 AM CDT SUN MAY 9 2010

...FREEZING TEMPERATURES ACROSS THE AREA EARLY THIS MORNING...

.HIGH PRESSURE OVER THE REGION ALONG WITH CLEAR SKIES AND LIGHT
WINDS ALLOWED EARLY MORNING TEMPERATURES TO HAVE FALLEN INTO THE
MID 20S TO LOWER 30S ACROSS MUCH OF THE AREA. THE LONE EXCEPTION
WOULD BE IN OR NEAR THE DOWNTOWN AREAS OF THE TWIN CITIES METRO.
INCOMING CLOUDS WILL PREVENT A REPEAT FREEZE TONIGHT. A FREEZE
WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING FOR CENTRAL AND
SOUTHERN MINNESOTA AND WESTERN WISCONSIN.


MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
091400-
/O.CON.KMPX.FZ.W.0001.000000T0000Z-100509T1400Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
436 AM CDT SUN MAY 9 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

HIGH PRESSURE OVER THE REGION ALONG WITH CLEAR SKIES AND LIGHT
WINDS ALLOWED EARLY MORNING TEMPERATURES TO HAVE FALLEN INTO THE
MID 20S TO LOWER 30S ACROSS MUCH OF THE AREA. THE LONE EXCEPTION
WOULD BE IN OR NEAR THE DOWNTOWN AREAS OF THE TWIN CITIES METRO.
INCOMING CLOUDS WILL PREVENT A REPEAT FREEZE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this freeze warning went out at May 8, 3:37 AM CDT, 11 minutes earlier.

Area forecast discussion, May 8, 3:37 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
337 AM CDT SAT MAY 8 2010

.DISCUSSION...

MAIN HIGHLIGHTS THIS FORECAST PERIOD ARE THE FREEZE EXPECTED FOR
TONIGHT ALONG WITH THE RETURN OF WET WEATHER FOR THE BEGINNING OF
NEXT WORK WEEK AND THE CONTINUATION OF MUCH BELOW NORMAL
TEMPERATURES.

LATE SEASON SNOWS QUICKLY WRAPPING UP ACROSS THE AREA THIS MORNING
AS STILL DEEPENING SFC LOW PULLS INTO WRN ONTARIO. WITH Q-VECTOR
DIVERGENCE SETTING IN...PRECIP IS RAPIDLY DISSIPATING ACROSS THE
AREA AND DO NOT EXPECT MUCH MORE THAN A FEW FLURRIES LEFT OVER
THROUGH THE MORNING IN ERN PART OF WI CWA. FOR TODAY CLOUDS WILL
GRADUALLY DECREASE THROUGH THE AFTERNOON...BUT WITH H85 TEMPS
CURRENTLY AROUND -6C...WILL BE A STRUGGLE TO REACH THE 50 DEGREE MARK.

OF COURSE BIGGER ISSUES SET IN FOR TONIGHT AS 1030 MB HIGH
CURRENTLY OVER THE NRN HIGH PLAINS SPREADS EAST...EVENTUALLY
SETTLING DIRECTLY OVER THE CWA SUNDAY MORNING. THIS WILL RESULT
IN CLEAR SKIES AND CALM WINDS...AND WITH HIGHS ONLY TOPPING OUT
AROUND 50 THIS AFTERNOON...SHOULD HAVE NO PROBLEM DROPPING THE 20
DEGREES OR SO DOWN TO FREEZING ACROSS ALL BUT THE HIGHLY URBANIZED
AREAS WITHIN THE TWIN CITIES. ALTHOUGH IN A NORMAL YEAR WOULD
LIKELY NOT ISSUE A FREEZE WARNING AT THIS POINT...SINCE THIS IS
NORMALLY WHEN THE AREA RECEIVES ITS FINAL FREEZE...GIVEN THE VERY
EARLY GREEN UP THIS YEAR...HAVE ISSUED A FREEZE WARNING FOR THE
ENTIRE AREA SUNDAY MORNING.

DURING THE DAY SUNDAY...CLOUD COVER WILL BE ON THE RISE AS WAA
STARTS BUILDING IN FROM THE WEST. 295K ISENTROPIC ANALYSIS FROM
NAM SHOWS AREA OF LIFT SNEAKING INTO WRN MN IN THE LATE
AFTERNOON...BUT WITH UPPER LEVEL RIDGING BUILDING IN...THIS
INITIAL SURGE OF WAA ADVECTION LOOKS TO BRING NOT MUCH MORE THAN
CLOUD COVER TO THE AREA...WITH MOST OF THE RAIN REMAINING NORTH.
PRECIP CHANCES DO NOT LOOK TO INCREASE APPRECIABLY UNTIL MONDAY
AFTERNOON ACROSS THE SOUTH AS STRONG NEGATIVELY TILTED WAVE MAKES
ITS WAY ACROSS THE CENTRAL PLAINS. WITH STRONG THETA-E ADVECTION
AND ISENTROPIC LIFT COMING IN DURING THE AFTERNOON...SHOULD SEE A
FAIRLY WIDESPREAD SHIELD OF RAINFALL SPREADING NORTH ACROSS THE
AREA. THE RAINS WILL LINGER INTO TUESDAY. FOR THOSE THAT ENJOYED
THE WEATHER YESTERDAY...THE GOOD NEWS FOR YOU IS THAT THE AREA
LOOKS TO HAVE A REPEAT TUESDAY...WITH CLOUDS/RAIN HOLDING MOST OF
THE AREA IN THE 40S. IT LOOKS TO REMAIN WARM ENOUGH THROUGHOUT THE
COURSE OF THIS EVENT TO KEEP ALL PRECIP LIQUID...THOUGH A WINTRY
MIX COULD RETURN TO NRN MN TUESDAY NIGHT. FINALLY...HAVE KEPT ALL
MENTION OF THUNDER OUT FOR THIS SYSTEM AS BEST LI FORECAST FROM
THE GFS SHOWS VALUE BETWEEN 2C AND 5C COMING INTO FAR SOUTH
CENTRAL MN MON NIGHT/TUESDAY MORNING. MAY GET A STRAY RUMBLE OR
TWO DOWN THERE...BUT NOT ENOUGH TO WARRANT A MENTION AT THIS TIME.

&&

.AVIATION.../06Z TAF ISSUANCE/
SNOW WILL CONTINUE CHANGING TO RAIN ACROSS CENTRAL MN/WI
OVERNIGHT. ACCUMULATIONS ARE STILL EXPECTED MAINLY NORTH OF A KSTC
TO KEAU LINE. CIGS IN THE IFR TO LOW-END MVFR RANGE WILL PREVAIL
OVERNIGHT...WITH IMPROVEMENT INTO THE VFR CATEGORY NOT EXPECTED
UNTIL LATE MORNING TO EARLY AFTERNOON SATURDAY. GUSTY NORTHWEST
WINS WILL PERSIST THROUGH AROUND 21Z SATURDAY...AFTER WHICH SPEEDS
WILL DECREASE INTO SATURDAY EVENING AS HIGH PRESSURE ARRIVES.

KMSP...RAIN WILL CHANGE TO SNOW AROUND THE START OF THE TAF
ISSUANCE...WITH ONLY TRACE ACCUMULATIONS EXPECTED OVERNIGHT. WIND
GUSTS TO AROUND 18 KTS ARE EXPECTED TO DEVELOP OVERNIGHT...AND
THEN INCREASE TO BETWEEN 20 AND 25 KTS AFTER DAYBREAK SATURDAY.
MVFR LEVEL CLOUDS SHOULD SCATTER EARLY SATURDAY AFTERNOON...WITH
MOSTLY CLEAR SKIES ARRIVING SATURDAY EVENING. WINDS WILL ALSO
DECREASE BELOW 10 KTS AFTER 00Z SATURDAY AS HIGH PRESSURE ARRIVES.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FREEZE WARNING FROM 3 AM TO 9 AM CDT SUNDAY FOR ANOKA-BENTON-
     BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
     FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
     KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE
     LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-
     SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-
     WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE.

WI...FREEZE WARNING FROM 3 AM TO 9 AM CDT SUNDAY FOR BARRON-CHIPPEWA-
     DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.

&&

MPG/LS
Hazardous weather outlook, May 7, 8:07 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
807 PM CDT FRI MAY 7 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
090115-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
807 PM CDT FRI MAY 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

ACCUMULATING SNOW IS EXPECTED ACROSS PARTS OF THE OUTLOOK AREA
TONIGHT AS A LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. RAIN
WILL CONTINUE TRANSITIONING TO SNOW ACROSS CENTRAL MINNESOTA AND
WEST CENTRAL WISCONSIN THIS EVENING. SNOWFALL ACCUMULATIONS OF 1
TO 4 INCHES ARE EXPECTED ALONG AND NORTH OF INTERSTATE 94...WITH
THE 4 INCH AMOUNTS MOST LIKELY IN THE MORA...RICE LAKE AND
LADYSMITH AREAS. ISOLATED AMOUNTS OF 5 INCHES ARE ALSO POSSIBLE
IN WEST CENTRAL WISCONSIN NORTH OF HIGHWAY 8...FROM ST CROIX FALLS
TO LADYSMITH. THE SNOW WILL END BEFORE DAYBREAK SATURDAY.

BRISK WINDS APPROACHING SUSTAINED SPEEDS OF 30 MPH ARE POSSIBLE
TONIGHT ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...WHERE
GUSTS TO 40 MPH ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FROST OR FREEZE CONDITIONS ARE POSSIBLE ACROSS MUCH OF THE
OUTLOOK AREA SUNDAY MORNING. THE AREA HAVING THE BEST CHANCE FOR
FREEZE CONDITIONS STRETCHES ACROSS CENTRAL MINNESOTA AND WEST
CENTRAL WISCONSIN.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN MINNESOTA AND
PORTIONS OF WEST CENTRAL WISCONSIN MONDAY NIGHT AND TUESDAY AS A
LOW PRESSURE SYSTEM PASSES JUST SOUTH OF THE REGION. THE TREAT
FOR
SEVERE WEATHER ACROSS ANY PORTION OF THE OUTLOOK AREA IS LOW AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, May 8, 12:35 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1235 AM CDT SAT MAY 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 AM     SNOW             CENTURIA                45.45N 92.56W
05/08/2010  E2.0 INCH        POLK               WI   LAW ENFORCEMENT

            ONE TO TWO INCHES ESTIMATED ON GRASSY SURFACES ONLY.

1233 AM     SNOW             LADYSMITH               45.46N 91.10W
05/08/2010  E2.0 INCH        RUSK               WI   LAW ENFORCEMENT

            ONE TO TWO INCHES ESTIMATED ON GRASSY SURFACES ONLY.

&&

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:41 PM CDTWinter Weather AdvisoryMPXChisago, Kanabec, Mille Lacs8 hr

Nearby

Freeze Warnings in Minnesota, 2010Freeze Warnings in Wisconsin, 2010Every freeze warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.